Ohio, 2006Damaging Wind in Ohio, April 14, 2006
April 14, 2006 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 14, 5:44 PM EST, 49 minutes earlier.
Area forecast discussion, Apr 14, 5:44 PM EST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT FRI APR 14 2006
.SHORT TERM (REST OF TONIGHT)...
UPDATING ZONES FOR CONVECTIVE WATCH.
&&
.PREVIOUS DISCUSSION...
(ISSUED 220 PM EDT FRI APR 14 2006)
SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
WEAK COLD FRONT TO PUSH ACROSS THE DISTRICT TONIGHT WILL BRING A
CHANCE OF THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDING IN
BEHIND THE FRONT BY SATURDAY MORNING WILL BRING AN END TO THE
SHOWERS IN MOST AREAS EXCEPT FOR THE AREA SOUTH OF THE MASON
DIXON AND PORTIONS OF SE OHIO. THE FRONT WILL GO STATIONARY
ACROSS WEST VIRGINIA SATURDAY AND SATURDAY NIGHT CAUSING THE RISK OF
SHOWERS IN THE SOUTHERN ZONES.
LONG TERM (SUNDAY THROUGH THURSDAY)...
THE COLD FRONT IN WEST VIRGINIA MOVES BACK NORTH AS A WARM FRONT
ON SUNDAY BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ALL AREAS
BY SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE BUILDING INTO THE DISTRICT
BY MONDAY NIGHT WILL BRING AND END TO THE SHOWERS AND PROVIDE DRY
WEATHER FOR WEDNESDAY AND WEDNESDAY NIGHT. A SLOW MOVING COLD FRONT
MOVING TOWARD THE DISTRICT ON THURSDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY.
AVIATION...
FOR THE REST OF THIS AFTERNOON EXPECT SCATTERED TO BROKEN CUMULUS
AROUND 3000 FEET WITH BROKEN MIDDLE CLOUDS AROUND 8000 FEET.
SOUTHWEST LOW LEVEL FLOW WILL CONTINUE AT 10 TO 20 KT.
MODELS HINT AT ANOTHER AREA OF CONVECTION SLIDING ACROSS OH AND INTO
WV TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN
THUNDERSTORMS THIS EVENING FOR ZZV, HLG AND MGW TERMINALS.
ELSEWHERE EXPECT SCATTERED CLOUDS AROUND 4000 FEET AND BROKEN MID
CLOUDS TONIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 14, 3:29 AM EST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 AM EDT FRI APR 14 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-150830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
429 AM EDT FRI APR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH THIS EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY
BRINGING WITH IT A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT TODAY AND CONTINUE INTO THE EVENING
HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN
PORTIONS OF THE AREA SUNDAY INTO EARLY MONDAY. ANOTHER STORM
SYSTEM WILL MOVE TOWARD THE AREA LATER SUNDAY...BRINGING MORE
SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY NEEDED LATER TODAY.
In the hours before
Special weather statement, Apr 14, 4:43 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT FRI APR 14 2006
OHZ039-048-049-057>059-068-069-142245-
BELMONT OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM
OH-NOBLE OH-TUSCARAWAS OH-
543 PM EDT FRI APR 14 2006
...THUNDERSTORMS...
THUNDERSTORMS WILL MOVE OVER THE FOLLOWING COUNTIES DURING THE 6 O
CLOCK HOUR...
TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...BELMONT...M
USKINGUM...NOBLE AND MONROE.
AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF LAYLAND TO 15 MILES SOUTHWEST OF EAST FULTONHAM...MOVING
EAST AT 50 MPH.
THESE STORMS WILL LIKELY GENERATE SOME HAIL AND GUSTY WIND. BE
PREPARED FOR ESCALATION TO SEVERE LEVELS.
MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.
15
Local storm report, Apr 14, 5:34 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL ROSEVILLE 39.81N 82.07W
04/14/2006 E0.88 INCH MUSKINGUM OH PUBLIC
&&
BRSpecial weather statement, Apr 14, 5:53 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT FRI APR 14 2006
OHZ068-142345-
NOBLE OH-
653 PM EDT FRI APR 14 2006
...THUNDERSTORMS TO MOVE THROUGH NOBLE COUNTY...
AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF CALDWELL...MOVING EAST
AT 35 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE...SUMMERFIELD AND
WOLF RUN STATE PARK
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.
Local storm report, Apr 14, 6:19 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
719 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 E CAMBRIDGE 40.03N 81.49W
04/14/2006 GUERNSEY OH COUNTY OFFICIAL
TREES AND POWER LINES DOWN IN VILLAGE OF OLD WASHINGTON.
&&
TPARRISHThunderstorm Wind, Belmont
- When
- April 14, 6:33 PM EST
- Where
- Belmont County, Bridgeport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.067, -80.750
Trees blown down along SR 250 in Bridgeport, and along SR 9 near St. Clairsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Indiana, April 14, 2006$865,000 · F1 · 82 events
- Wildfire in Virginia, April 14 to 20, 2006$3.9 million · 1 event
- Tornado and Hail in Illinois, April 14, 2006$300,000 · F0 · 8 events
- Lightning Strikes in Indiana, April 14, 2006$250,000 · 2 events
- Flood in California, April 14 to 15, 2006$250,000 · 1 event
- Flash Flooding and Hail in Ohio, April 14 to 15, 2006$70,000 · 1.25 in hail · 24 events
- Hail and Damaging Wind in Indiana, April 14 to 16, 2006$75,000 · 4.25 in hail · 21 events
- Flash Flood and Hail in California, April 14, 2006$125,000 · 0.75 in hail · 3 events
- Lightning Strike in Michigan, April 14, 2006$90,000 · 1 event
- Flood and Hail in Indiana, April 14 to 15, 2006$33,000 · 2 in hail · 11 events
- Tornado in California, April 14, 2006$15,000 · F1 · 1 event
- Hail and Damaging Wind in West Virginia, April 14, 20061.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501356.